From London, England:
My 28 year old wife has had been diabetes for 10 years, and for the past two years, she has had no warning signs of hypos, which average one every five to eight days. Worse still, she has had regular seizures (about every four weeks or so), which can destroy all memories of up to 24 hours before and two to three hours after the seizure, as well as causing damage to her tongue and shoulder joints/muscles. She refuses to tell her doctor or the hospital.
Is there anything I can do to minimize the likelihood of a seizure? When one does occur can I minimize the damage caused? What are the long-term detrimental effects of repeated seizures?
It my feeling that hypoglycemia-induced seizures should be aggressively treated with frequent monitoring and physician involvement. Your wife has lost her early warning symptoms. It has been shown that more frequent low sugars sets you up for more hypoglycemia unawareness with seizures as a complication.
Please contact your wife's physician as soon as possible and address the problem. These are potentially preventable, and are leading to a poor quality of life. They are also a risk because of their unpredictability. Changes in insulin regimen are indicated here.
[Editor's comment: If your wife is having seizures and can't recall them, and refuses to discuss them with her physician, there's a major problem. You must discuss them with her physician, and plan together with the physician to arrange to have her insulin program modified to break the pattern. WWQ]
Original posting 12 Apr 2001
Posted to Hypoglycemia
Last Updated: Tuesday April 06, 2010 15:09:19
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by Children With Diabetes, Inc, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2014. Comments and Feedback.